|Viread has caused bone damage
Jul 3, 2002
I recently read my package insert for viread. "Viread has caused bone damage in animals. It has not caused it in humans up to one year" If I've been on it now for over a year, what kind of bone damage am I prone to? Should I stop the drug?
| Response from Dr. Henry
To date (1-3 years of data) tenofovir has been safe as far as bone toxicity. Its cousin drug adefovir for sure caused some bone problems (usually NOT severe). The bone problems to watch for are demineralization= osteoporosis. Osteoporosis may be more common in HIV infected persons--a hot topic at the moment with data still limited. If you are concerned you could get a DEXA scan to check for bone density and make sure your blood Ca and Mg levels are OK. Those types of bone problems usually develop slowly so there is no need to consider stopping your medication. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.